CaltechAUTHORS
  A Caltech Library Service

Standard model vacua for two-dimensional compactifications

Arnold, Jonathan M. and Fornal, Bartosz and Wise, Mark B. (2010) Standard model vacua for two-dimensional compactifications. Journal of High Energy Physics, 2010 (12). Art. No. 083. ISSN 1126-6708. http://resolver.caltech.edu/CaltechAUTHORS:20110315-091122483

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20110315-091122483

Abstract

We examine the structure of lower-dimensional standard model vacua for two-dimensional compactications (on a 2D torus and on a 2D sphere). In the case of the torus we find a new standard model vacuum for a large range of neutrino masses consistent with experiment. Quantum effects play a crucial role in the existence of this vacuum. For the compactification on a sphere the classical terms dominate the effective potential for large radii and a stable vacuum is achieved only by introducing a large magnetic flux. We argue that there are no two-dimensional standard model vacua for compactifications on a surface of genus greater than one.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1007/JHEP12(2010)083 DOIUNSPECIFIED
http://www.springerlink.com/content/y113vh143u77v773/PublisherUNSPECIFIED
Additional Information:© 2010 Springer. Received: October 27, 2010. Revised: December 1, 2010. Accepted: December 6, 2010. Published: December 24, 2010. The work of the authors was supported in part by the U.S. Department of Energy under contract No. DE-FG02-92ER40701.
Group:Caltech Theory
Funders:
Funding AgencyGrant Number
Department of EnergyDE-FG02-92ER40701
Subject Keywords:Standard Model; Compactification and String Models; Neutrino Physics
Record Number:CaltechAUTHORS:20110315-091122483
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20110315-091122483
Official Citation:Arnold, Jonathan Author: Fornal, Bartosz Author: Wise, Mark Primary Title: Standard model vacua for two-dimensional compactifications Journal Name: Journal of High Energy Physics Cover Date: 2010-12-01 Publisher: Springer Berlin / Heidelberg Issn: Subject: Physics Start Page: 1 End Page: 14 Volume: 2010 Issue: 12 Url: http://dx.doi.org/10.1007/JHEP12(2010)083 Doi: 10.1007/JHEP12(2010)083
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:22883
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:15 Mar 2011 21:36
Last Modified:23 Aug 2016 09:59

Repository Staff Only: item control page